MAUDE Adverse Event Report: ABBOTT VASCULAR INC. BAREWIRE; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. BAREWIRE; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22440-31
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The investigation determined that the reported difficulties were due to circumstances of the procedure.The reported entrapment was likely due to anatomical conditions.It is likely that the tip of the barewire became entrapped within the occluded stents and during the attempt to remove, the tip became caught on the stents and separated.As a result, unexpected medical intervention was required to trap the separated portion of the barewire with another stent.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat a totally occluded previously stented lesion in the distal left superficial femoral artery (sfa).The barewire guide wire was advanced to the target lesion and a crossing catheter was advanced however could not pass through the occluded stents.The barewire was pulled back however it became hung up on the stent struts of one of the implanted stents and the tip separated.Another stent was implanted trapping the separated portion of the barewire and completing the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
BAREWIRE
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21536021
Report Number2024168-2025-02361
Device Sequence Number7018517
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public(01)08717648137808(17)270831(10)4090461
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22440-31
Device Catalogue Number22440-31
Device Lot Number4090461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight93 KG